Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Suggest treatment for loss of balance while walking

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2000
Answered : 1417 Questions
Question
Hi, my father 78 yrs old who is diabetic and had gone thru angioplasty 4 yrs back has been having low sodium episodes... Last 3 - 4 days he again had low sodium dropping to 117... Today it has recovered however he is complaining of frequent urination in last few days... He had a slight prostrate issue which was diagnosed as Grade 1, however doctor said that should not be too much of an issue. from the time he had angioplasty and his first low sodium episode, his mobility came down and he has not been walking very well. Until the day of angioplasty he used to walk very well and he was very fit though he has been diabetic for 20 yrs. He has been complaining of loss of balance while walking and takes small steps.
Posted Mon, 18 Aug 2014 in Medicines and Side Effects
 
 
Answered by Dr. Sudhir 53 minutes later
Brief Answer:
Electrolyte imbalance with possible dehydration

Detailed Answer:
Hello,

Electrolyte imbalance with possible dehydration seems cause of his current symptoms.

May be increased urination is leading to both electrolyte loss and fluid loss.

This increased urination frequency doesn't look like related to grade I prostatomegaly.

It is also important to see his current sugar levels , as they can cause increased urination.

Look for symptoms like dry wrinkled skin, dry eyes, increased thirst, irritability and tiredness etc.

Also get renal function tests checked.Urine analysis is also advisable.

Meanwhile keep close watch on fluid intake.Also it would be wise to measure fluid intake and urine output.This will help doctor take decision.

Hope this helps.Please ask if there are doubts.Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor